Alert archive / Pennsylvania / Tornado Warnings in 2010

Tornado Warning 17, NWS State College, PA

September 30, 2010Juniata County, Perry County, Snyder County, Pennsylvania

NWS State College, PA issued this tornado warning at Sep 30, 2010, 1:18 PM EDT for Juniata County, Perry County, Snyder County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2010, 1:18 PM EDT (17:18 UTC)
Expired
Sep 30, 2010, 1:45 PM EDT
In force
27 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Juniata County, PA, Perry County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 74 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 514 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
514 m²/s²
0-3 km storm-relative helicity
665 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WFUS51 KCTP 301718
TORCTP
PAC067-099-109-301745-
/O.NEW.KCTP.TO.W.0017.100930T1718Z-100930T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 PM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 145 PM EDT

* AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR BLOSERVILLE...MOVING NORTH
  AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  LOYSVILLE AROUND 120 PM...
  ICKESBURG AROUND 130 PM...
  MCALISTERVILLE AROUND 140 PM...
  MCCLURE AND RICHFIELD AROUND 145 PM...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22...ROUTE
522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER INSIDE NOW. DO NOT WAIT TO SEE OR HEAR THE TORNADO. MOVE
TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF A STURDY BUILDING. PUT AS
MANY WALLS BETWEEN YOU AND THE OUTSIDE AS YOU CAN. AVOID WINDOWS.
PROTECT YOURSELF FROM FLYING DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR
SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4029 7733 4029 7736 4066 7740 4069 7732
      4070 7731 4070 7735 4071 7735 4074 7725
      4068 7709 4029 7725 4028 7733
TIME...MOT...LOC 1715Z 186DEG 44KT 4031 7730

$$

FORECASTER: DEVOIR/LAMBERT
1 follow-up statement
122 
WWUS51 KCTP 301756
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT THU SEP 30 2010

PAC067-099-109-301804-
/O.EXP.KCTP.TO.W.0017.000000T0000Z-100930T1745Z/
PERRY PA-JUNIATA PA-SNYDER PA-
156 PM EDT THU SEP 30 2010

...THE TORNADO WARNING FOR SOUTHWESTERN SNYDER...NORTH CENTRAL
JUNIATA AND CENTRAL PERRY COUNTIES HAS EXPIRED...

THE TORNADO WARNING WAS ALLOWED TO EXPIRE. NO REPORTS OF DAMAGE HAVE 
BEEN RECEIVED BY PERRY...JUNIATA OR SNYDER COUNTY LAW ENFORCEMENT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING 
FOR SOUTH CENTRAL AND SOUTHEASTERN PENNSYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4029 7733 4029 7736 4066 7740 4069 7732
      4070 7731 4070 7735 4071 7735 4074 7725
      4068 7709 4029 7725 4028 7733
TIME...MOT...LOC 1718Z 186DEG 44KT 4035 7729

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Sep 30, 12:52 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 30, 12:52 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1252 PM EDT THU SEP 30 2010

.SYNOPSIS...
A DEEP PLUME OF MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM NICOLE WILL CONTINUE TO FOCUS INTO CENTRAL PENNSYLVANIA AND
BRING MODERATE TO HEAVY RAINFALL TO THE AREA THROUGH TONIGHT.
EXCESSIVE RAINFALL OVER EASTERN PENNSYLVANIA WILL LIKELY CAUSE
EXTENSIVE FLOODING. THE STORM SYSTEM WILL LIFT NORTH INTO NEW
ENGLAND ON FRIDAY...ALLOWING A COOLER AND DRIER AIR MASS TO
OVERSPREAD THE STATE. BELOW NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
HEAVY/EXCESSIVE RAINFALL EVENT WELL UNDERWAY ACROSS CENTRAL
PENNSYLVANIA THIS MORNING. WV/IR SATL IMAGERY SHOWS LONG-FETCH
TROPICAL MOISTURE PLUME STREAMING NWD INTO THE REGION...WITH SATL
DERIVED TOTAL PWAT VALUES OVER 200 PCT ABV NORMAL ACROSS THE MID-
ATLC STATES. THE LATEST RUC DATA SHOWS A SFC WAVE LIFTG NWD OVR VA
WHICH SHOULD CONT TO RIDE NWD THRU PA ALONG QUASI-STNRY N-S FNTL
ZONE AND INTO NY BY THIS EVE. A SECOND LOW...THE REMNANT CIRC
ASSOCD WITH T.S. NICOLE...WILL FOLLOW FOR TONIGHT AND SLIDE EWD
OFF THE DELMARVA BY FRI MORNG.

INTENSE TROPICAL RAINFALL RATES CONFINED WITHIN A NARROW CORRIDOR
EXTENDING DUE NORTH FROM THE CHESAPEAKE BAY HAVE RESULTED IN RNFL
AMTS OF 2-5" OVER PORTIONS OF THE LANCASTER/YORK/LEBANON/SCHUYLKILL
COS BASED ON RADAR ESTIMATES AND OBSERVED REPORTS. TAKING INTO
ACCOUNT THE OBSERVED PRECIPITATION AND 24HR FCST AMNTS THRU 12Z
FRI...WHICH WERE COMPRISED OF A RFC/HPC/EC/GFS/GEM BLEND...STORM
TOTALS WILL LIKELY NEAR 8 TO 10 INCHES OVER PORTIONS OF SERN
PA/LOWER SUSQ VLY. THESE EXCESSIVE TO POTENTIALLY RECORD-BREAKING
RAINFALL AMNTS ARE IN-LINE WITH THE HIGHLY ANOMALOUS LARGE SCALE
SYNOPTIC CONDITIONS AND HEAVY RAIN INGREDIENTS WHICH HAVE BEEN
ADVERTISED FOR SEVERAL DAYS.

THE INCREASINGLY DANGEROUS..TORRENTIAL RAINS FOCUSED OVER THE LWR
SUSQ VLY RVR BASIN WILL LIKELY LEAD TO SIGNIFICANT FLOODING ALONG
SMALLER STREAMS AND TRIBUTARIES. FURTHER WEST...MINOR TO MODERATE
FLOODING IS POSSIBLE. BASED ON LATEST RFC GUID...HAVE EXTENDED THE
FLOOD WATCH UNTL 00Z SAT /SEE HYDRO SECTION FOR MORE DETAILS/.

A SECONDARY THREAT FOR LOW-TOPPED ROTATING STORMS IS EVOLVING OVER
THE FAR SERN COS WITH 70 DEW PTS INTO LNS/THV/MDT. ENVIRONMENT IS
CHARACTERIZED BY VERY STRONG SHEAR AND WEAK INSTABILITY. REGIONAL
VWP/S TO THE SOUTH ARE SHOWING 60+KTS AT 850MB. A TORNADO WATCH
HAS BEEN COORDINATED WITH SPC AND WILL BE ISSUED SHORTLY FOR OUR 5
SERN-MOST COS.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS THE SFC LOW MOVES RAPIDLY TO THE N/NE THIS AFTN...IT SHOULD
ALLOW DRIER AIR TO PUNCH IN FROM THE SSW. THIS SHOULD EFFECTIVELY
END THE RAIN OVER THE S AND W. ONLY SCT SHRA ARE EXPECTED THERE
AFT 21Z. BUT THE FRONT WILL HANG UP OVER OUR ERN ZNS THROUGH THE
NIGHT...AND COULD LINGER LIGHT RAIN OVER THE EAST PAST MIDNIGHT.

THE LOW WILL PULL OUT ON FRIDAY AND THE GRADIENT WINDS WILL
INCREASE TO 10 TO 20 MPH OUT OF THE W. SOME GUSTS COULD BE UP TO
25 OR 30 MPH ON THE HILL TOPS AND IN THE DOWNSLOPE LAND OF THE
LOWER SUSQ VLY.

MUCH COOLER AIR WILL ARRIVE FOR SATURDAY ON WHAT LOOKS LIKE A
CLIPPER...ONLY WARMER. AS THAT SHOT OF COLD HITS THE WATERS OF LK
ERIE...IT SHOULD CREATE SCT SHRA OVER THE NW MTS. IN IT/S WAKE...A
MODIFIED CANADIAN HIGH PRESSURE DOME WILL BUILD INTO THE OH VLY
AND MID ATLANTIC.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BY THE END OF THE WEEK...ALL GUIDANCE REMAINS IN AGREEMENT IN
CARVING OUT A SOLID MEAN TROUGH OVER THE ERN CONUS WITH ADDITIONAL
AMPLIFICATION EXPECTED INTO THE WEEKEND OR EARLY NEXT WEEK BEHIND
A DIGGING SHORTWAVE TROUGH/90-100KT JET DIVING SEWD FROM THE NRN
PLAINS/UPR MS VLY INTO MS/OH VLY. STRONG DIVERGENCE CONTINUES IN
THE OP 00Z ECMWF VS. 12Z GFS...WITH THE ECMWF STILL FORMING A
SIGNIFICANT CUT-OFF LOW OVER THE OH/TN VLYS BY MON. 00Z
ECMWF/CANADIAN BOTH SHOW DEEP CLOSED LOWS OVER THE ERN
STATES...WITH LOW CENTERS NOT TOO FAR FROM THE 00Z ECMWF MEAN. THE
12Z GFS AND TO A LESSER EXTENT 00/06Z GEFS MEAN ARE STILL MORE
PROGRESSIVE WITH THE ERN TROUGH. THE MODELS CONTINUE TO GO THEIR
SEPARATE WAYS THROUGH EARLY NEXT WEEK...WITH THE OP GFS
SUGGESTING A RIDGE BUILDS INTO THE EAST DOWNSTREAM OF A W/CNTRL
U.S. TROUGH /CUT-OFF LOW. MEANWHILE THE EC SHOWS TWO CLOSED
LOWS..ONE IN THE EAST AND ANOTHER IN THE SW STATES BY 12Z 6
OCT...AND PULLS A SFC LOW NWD FM THE WRN ATLC TWD THE MID ATLC
COAST BY MID-WEEK. THE 06Z GEFS ALONG WITH RECENT CONTINUITY OF
THE EC FAVORS A SIGNIFICANT NEGATIVE HGT ANOMALY/CLOSED LOW INVOF
THE OH VLY BY EARLY NEXT WEEK.

WILL CONTINUE TO USE A BLEND OF HPC/GMOS/ECMWF DATA FOR THE LATER
PERIODS GIVEN AFOREMENTIONED MDL DIFFS...HOWEVER CONFIDENCE HAS
INCREASED IN BELOW NORMAL TEMPERATURES BEGINNING DAY4/SAT BASED ON
ANOMALOUS H5 HGTS AND 850/700MB TEMPS PER THE GFS/EC ENS MEANS.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
AN AREA OF LOW PRESSURE RIDING UP THE EAST COAST WILL CONTINUE TO
PRODUCE WIDESPREAD MODERATE TO HEAVY RAIN ACROSS ALL OF CENTRAL PA
AND THE SUSQUEHANNA RIVER VALLEY THROUGH EARLY THIS EVENING.

WIDESPREAD IFR CIGS AND VSBYS...WITH AREAS OF LIFR/VLIFR CIGS ACROSS
THE SUSQUEHANNA VALLEY AND WRN MTNS OF PENN WILL PERSIST INTO
TONIGHT.

A WARM FRONT NEAR THE SURFACE HAS PUSHED NORTHWARD TO NEAR
INTERSTATE 81 AT 16Z. THIS BOUNDARY WITH TEMPERATURES WILL PUSH A
BIT FURTH TO THE NORTH AND WEST THIS AFTERNOON. THIS COULD ALLOW
CIGS TO RISE SIGNIFICANTLY THERE AT TIMES AFTER 18Z. HOWEVER...THIS
UNSTABLE AIR MASS COULD ALSO SPAWN SCT STRONG/ROTATING LOW-TOPPED
TSRA. MOVMT OF TSRA CELLS WILL BE QUICKLY /45KTS/ FROM SOUTH TO
NORTH...AS WINDS OF 40-50 KTS FROM THE SSE ARE PRESENT WITHIN 2 KFT
AGL.

CURRENTLY COORDINATING WITH SPC TO ISSUE A TORNADO WATCH FOR 5 OF
OUR SE COUNTIES...AND ADJACENT SERN PA. DETAILS OUT SHORTLY.

GIVEN THE UNCERTAINTY OF CONVECTION...WILL HANDLE WITH A CB
APPENDAGE AT KMDT FOR NOW. ANOTHER CONCERN WILL BE POTENTIAL OF LOW
LVL WIND SHEAR...AS THE POWERFUL LOW LVL JET LIFTS ACROSS EASTERN PA
TODAY. LLWS CRITERIA MOST LIKELY TO BE MET AT KIPT DUE TO LOCAL
TOPOGRAPHIC EFFECTS. HOWEVER...CAN/T RULE IT OUT ELSEWHERE.

AS LOW LIFTS NORTH OF THE REGION...WINDS WILL SHIFT TO THE NORTHWEST
AT MOST TAF SITES DURING THE AFTN AND EARLY EVENING. GENERALLY
IMPROVING CONDS EXPECTED TONIGHT...AS LAST OF THE RAIN TAPERS OFF
ACROSS EASTERN PA. HOWEVER...RESIDUAL LOW LVL MOISTURE ASCENDING THE
MTNS WILL LIKELY KEEP LOW /IFR/ CIGS GOING AT KBFD AND KJST.

OUTLOOK...
FRI...IFR TO MVFR...MAINLY IN THE MORNING ACROSS THE NRN AND WRN
      MTNS OF PENN. VFR TO MVFR ON THE AFTERNOON WITH A GUSTY NW
      WIND.
SAT...NO SIG WX EXPECTED.
SUN...MVFR/SHOWERS POSS KJST.
MON...NO SIG WX EXPECTED.

&&

.HYDROLOGY...
24-HR FCST PRECIPITATION RANGES FROM 0.50-1.5" OVER THE ALLEGHENY
RIVER BASINS...2-3" ACROSS THE WEST BRANCH/JUNIATA BASINS AND 4-6"
IN THE LOWER MAIN STEM SUSQ BASIN. TAKING INTO ACCOUNT OBSERVED
PRECIPITATION THIS MORNING...STORM TOTALS OF UP TO 10 INCHES ARE
POSSIBLE OVER THE LOWER MAIN STEM SUSQ BASIN.

CURRENT MARFC FCSTS MINOR TO MODERATE FLOODING IN THE LOWER TRIBS
OF THE MAIN STEM SUSQ...WITH SIGNIFICANT/MAJOR FLOODING POSSIBLE
ALONG THE CONESTOGA. MANY OF THE LARGER RIVERS AND STREAMS ARE
EXPECTED TO SWELL TO NEAR BANKFULL LEVELS AND APPROACH FLOOD
STAGES BY FRIDAY AFTERNOON.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR PAZ006-012-018-019-
025>028-034>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...DANGELO
LONG TERM...LAMBERT/STEINBUGL
AVIATION...FITZGERALD/LAMBERT
HYDROLOGY...STEINBUGL
Hazardous weather outlook, Sep 30, 12:43 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1243 PM EDT THU SEP 30 2010

PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056-063-
064-011645-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
1243 PM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING.

PAZ057>059-065-066-011645-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1243 PM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 689 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...HEAVY RAINFALL
AND FLOODING.

PAZ004-005-010-011-017-024-033-011645-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1243 PM EDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING.

MS

In the hours before

Special weather statement, Sep 30, 7:23 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
723 AM EDT THU SEP 30 2010

PAZ066-301200-
LANCASTER PA-
723 AM EDT THU SEP 30 2010

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT EASTERN LANCASTER
COUNTY...

AT 719 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR
QUARRYVILLE...MOVING NORTH AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
BE NEAR CHRISTIANA AROUND 730 AM...GAP AROUND 740 AM...NEW HOLLAND
AROUND 750 AM AND CHURCHTOWN AROUND 800 AM.

LAT...LON 4011 7593 4005 7594 3997 7599 3993 7599
      3992 7600 3987 7599 3985 7602 3979 7605
      3979 7606 3987 7619 4025 7605 4015 7589
      4013 7589

FORECASTER: KF
Special weather statement, Sep 30, 10:05 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 AM EDT THU SEP 30 2010

PAZ058-059-065-066-301500-
LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
1005 AM EDT THU SEP 30 2010

...HEAVY SHOWERS WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT CENTRAL LANCASTER...EASTERN LEBANON...SOUTH CENTRAL
SCHUYLKILL AND SOUTHEASTERN YORK COUNTIES THROUGH 11 AM EDT...

AT 1002 AM EDT...HEAVY SHOWERS WITH STRONG WIND GUSTS WERE LOCATED
FROM MYERSTOWN TO 15 MILES SOUTHEAST OF RED LION...MOVING NORTH AT
45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL BE NEAR SHENKS FERRY AROUND 1010 AM...SUMMIT STATION AROUND 1020
AM...POTTSVILLE AROUND 1030 AM...NEW PHILADELPHIA AROUND 1040 AM...
SAND HILL AROUND 1050 AM AND MINERSVILLE AROUND 1100 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 283...I-78 BETWEEN
MILE MARKERS 5 AND 8...I-81 BETWEEN MILE MARKERS 98 AND 113.

LAT...LON 3972 7655 4036 7646 4067 7647 4073 7606
      4057 7608 4052 7624 4049 7642 4030 7612
      3972 7625

FORECASTER: LAMBERT
Special weather statement, Sep 30, 12:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1245 PM EDT THU SEP 30 2010

PAZ066-301715-
LANCASTER PA-
1245 PM EDT THU SEP 30 2010

...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT CENTRAL LANCASTER COUNTY...

AT 1244 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR WILLOW
STREET...MOVING NORTH AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS HEAVY SHOWER. THIS
SHOWER WILL BE NEAR SMITHVILLE AROUND 1250 PM...WILLOW STREET AROUND
100 PM...ROTHSVILLE AROUND 110 PM AND EPHRATA AROUND 120 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3979 7628 3981 7632 3982 7634 3987 7637
      4017 7639 4020 7613 3978 7614 3977 7626

FORECASTER: LAMBERT
Special weather statement, Sep 30, 12:51 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1251 PM EDT THU SEP 30 2010

PAZ028-050-056-057-301715-
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-
1251 PM EDT THU SEP 30 2010

...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT NORTHEASTERN JUNIATA...NORTHEASTERN PERRY...NORTHWESTERN
DAUPHIN AND SOUTH CENTRAL SNYDER COUNTIES THROUGH 115 PM EDT...

AT 1247 PM EDT...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS
WAS NEAR ENOLA...MOVING NORTH AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS EMBEDDED HEAVIER SHOWER.
THIS SHOWER WILL BE NEAR MONTGOMERY FERRY AROUND 1255
PM...MILLERSBURG AROUND 100 PM...LIVERPOOL AROUND 105 PM AND FREMONT
AROUND 115 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 322/22.

LAT...LON 4073 7713 4075 7691 4066 7691 4064 7694
      4062 7694 4061 7691 4035 7692 4034 7693
      4034 7712

FORECASTER: LAMBERT
Local storm report, Sep 30, 1:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
107 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            MECHANICSBURG           40.21N 77.01W
09/30/2010                   CUMBERLAND         PA   TRAINED SPOTTER

            WATER COVERING HOGESTOWN RD. HOGESTOWN RUN AT BANKFULL
            AND BEGINNING TO SPILL OVER.

&&

JAK
Special weather statement, Sep 30, 1:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 PM EDT THU SEP 30 2010

PAZ028-056-063-301745-
CUMBERLAND PA-JUNIATA PA-PERRY PA-
113 PM EDT THU SEP 30 2010

...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT CENTRAL JUNIATA...CENTRAL PERRY AND NORTH CENTRAL CUMBERLAND
COUNTIES THROUGH 145 PM EDT...

AT 110 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR CARLISLE...
MOVING NORTH AT 45 MPH.

LOCALIZED WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS HEAVY
SHOWER. THIS SHOWER WILL BE NEAR LOYSVILLE AROUND 120 PM...ICKESBURG
AROUND 130 PM AND PORT ROYAL AROUND 140 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 218
AND 223.

THIS WILL ALSO IMPACT ROUTE 322/22.

LAT...LON 4058 7745 4059 7720 4020 7721 4021 7738

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:23 AM EDTSpecial Weather StatementCTPLancaster37 min
Sep 30, 7:50 AM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, Northumberland, Schuylkill, York3 hr
Sep 30, 8:28 AM EDTAreal Flood WarningCTPDauphin, Lancaster, Lebanon, Schuylkill, York12 hr
Sep 30, 8:58 AM EDTSevere Thunderstorm WarningCTPLancaster, York62 min
Sep 30, 10:05 AM EDTSpecial Weather StatementCTPLancaster, Schuylkill55 min
Sep 30, 10:31 AM EDTAreal Flood WarningCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lebanon and 9 more10 hr
Sep 30, 10:38 AM EDTSevere Thunderstorm WarningCTPLancaster, York37 min
Sep 30, 11:07 AM EDTRiver Flood WarningCTPLancaster, York34 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPCumberland, York28 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill34 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPDauphin, Lebanon41 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPDauphin41 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPClinton17 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPCentre, Snyder, Union22 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPPerry17 hr
Sep 30, 11:07 AM EDTRiver Flood WarningCTPCumberland17 hr
Sep 30, 11:38 AM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 8 more16 hr
Sep 30, 12:45 PM EDTSpecial Weather StatementCTPLancaster30 min
Sep 30, 12:51 PM EDTSpecial Weather StatementCTPSnyder24 min
Sep 30, 1:13 PM EDTSpecial Weather StatementCTPJuniata, Perry32 min
Sep 30, 1:27 PM EDTSpecial Weather StatementCTPLancaster33 min
Sep 30, 1:42 PM EDTFlash Flood WarningCTPLancaster, Lebanon, Schuylkill, York6 hr
Sep 30, 2:26 PM EDTSpecial Weather StatementCTPLebanon34 min
Sep 30, 3:30 PM EDTAreal Flood WarningCTPCentre, Clearfield, Clinton4 hr
Sep 30, 6:14 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, Northumberland, York61 min
Sep 30, 6:41 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill49 min
Sep 30, 7:24 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more6 hr

Nearby

Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.